Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Mar 29, 2017, 9:02 AM CDT for Sumner County, Kansas. It took effect at Mar 29, 2017, 6:22 PM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 9:02 AM CDT (14:02 UTC)
- In effect from
- Mar 29, 2017, 6:22 PM CDT
- Expired
- Mar 31, 2017, 2:12 PM CDT
- In force
- 44 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumner County, KS
The radar
The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Oxford (OXFK1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07145600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
444
WGUS43 KICT 291402
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
902 AM CDT WED MAR 29 2017
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-300402-
/O.NEW.KICT.FL.W.0011.170329T2322Z-170331T1912Z/
/OXFK1.1.ER.170329T2322Z.170330T0600Z.170331T0712Z.NO/
902 AM CDT WED MAR 29 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River At Oxford.
* From this evening until Friday afternoon.
* At 8:45 AM Wednesday the stage was 11.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 18.0 feet by early Thursday morning. The river will
fall below flood stage by early Friday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Oxford 17.0 11.8 Wed 09 AM 17.9 16.6 13.5
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-300402-
/O.NEW.KICT.FL.W.0012.170330T0312Z-170401T2230Z/
/ARCK1.1.ER.170330T0312Z.170330T1800Z.170401T1030Z.NO/
902 AM CDT WED MAR 29 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River At Arkansas City.
* From this evening until Saturday afternoon.
* At 8:00 AM Wednesday the stage was 6.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 14.5 feet by early Thursday afternoon. The river will fall
below flood stage by Saturday morning.
* Impact...At 14.0 feet...The Water Plant takes precautions on water
well pump houses west of the Arkansas River.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Arkansas City 11.0 6.5 Wed 08 AM 14.0 13.4 10.8
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$6 follow-up statements
668
WGUS83 KICT 291951
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
251 PM CDT WED MAR 29 2017
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-300951-
/O.EXT.KICT.FL.W.0011.170330T0515Z-170331T1200Z/
/OXFK1.1.ER.170330T0515Z.170330T1200Z.170331T0000Z.NO/
251 PM CDT WED MAR 29 2017
The Flood Warning continues for
The Arkansas River At Oxford.
* From late tonight until Friday morning.
* At 2:45 PM Wednesday the stage was 14.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and
continue to rise to near 17.3 feet by Thursday morning. The river
will fall below flood stage by Thursday evening.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Oxford 17.0 14.0 Wed 03 PM 17.3 16.0 13.5
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-300951-
/O.EXT.KICT.FL.W.0012.170330T0349Z-170401T1630Z/
/ARCK1.1.ER.170330T0349Z.170330T1200Z.170401T0430Z.NO/
251 PM CDT WED MAR 29 2017
The Flood Warning continues for
The Arkansas River At Arkansas City.
* From this evening until Saturday morning.
* At 2:00 PM Wednesday the stage was 8.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 12.8 feet by Thursday morning. The river will fall below
flood stage by Friday before midnight.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Arkansas City 11.0 8.0 Wed 02 PM 12.8 11.4 10.3
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
JAS319
WGUS83 KICT 300250
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT WED MAR 29 2017
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive into flooded areas or go around barricades, especially
at night! Nearly two feet of water will carry most vehicles away.
Turn around don't drown.
&&
KSC191-301650-
/O.EXT.KICT.FL.W.0011.170331T0600Z-170331T1800Z/
/OXFK1.1.ER.170331T0600Z.170331T0600Z.170331T0600Z.NO/
950 PM CDT WED MAR 29 2017
The Flood Warning continues for
The Arkansas River At Oxford.
* From late Thursday night until Friday afternoon.
* At 9:45 PM Wednesday the stage was 13.9 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Friday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Thu Fri Sat
Oxford 17.0 13.9 Wed 10 PM 16.7 16.0 14.2
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-301650-
/O.EXT.KICT.FL.W.0012.170330T0338Z-170402T0824Z/
/ARCK1.1.ER.170330T0338Z.170331T1200Z.170401T2024Z.NO/
950 PM CDT WED MAR 29 2017
The Flood Warning continues for
The Arkansas River At Arkansas City.
* From this evening until late Saturday night.
* At 9:00 PM Wednesday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 12.6 feet by Friday morning. The river will fall below
flood stage by Saturday afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Thu Fri Sat
Arkansas City 11.0 10.4 Wed 9 PM 12.3 12.3 10.7
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
ES793
WGUS83 KICT 301016
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
516 AM CDT THU MAR 30 2017
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-310016-
/O.EXT.KICT.FL.W.0011.170331T0000Z-170331T1200Z/
/OXFK1.1.ER.170331T0000Z.170331T0000Z.170331T0000Z.NO/
516 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Arkansas River At Oxford.
* From this evening until Friday morning.
* At 5:04 AM Thursday the stage was 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to minimum flood stage of 17.0 feet this
evening.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Fri Sat Sun
Oxford 17.0 15.0 Thu 05 AM 16.2 13.8 11.9
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-310016-
/O.EXT.KICT.FL.W.0012.000000T0000Z-170401T1900Z/
/ARCK1.1.ER.170330T1330Z.170331T1200Z.170401T0700Z.NO/
516 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Arkansas River At Arkansas City.
* Until Saturday afternoon.
* At 5:00 AM Thursday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this morning and continue to
rise to near 12.9 feet by Friday morning. The river will fall below
flood stage by early Saturday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Fri Sat Sun
Arkansas City 11.0 10.8 Thu 05 AM 12.9 10.5 8.7
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$355
WGUS83 KICT 301328
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
828 AM CDT THU MAR 30 2017
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-310328-
/O.CON.KICT.FL.W.0011.170331T0000Z-170331T1200Z/
/OXFK1.1.ER.170331T0000Z.170331T0000Z.170331T0000Z.NO/
828 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Arkansas River At Oxford.
* From this evening until Friday morning.
* At 8:05 AM Thursday the stage was 15.3 feet and rising.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Fri Sat Sun
Oxford 17.0 15.3 Thu 8 AM 16.3 13.6 11.7
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-310328-
/O.CON.KICT.FL.W.0012.000000T0000Z-170401T1900Z/
/ARCK1.1.ER.170330T1209Z.170331T1200Z.170401T0700Z.NO/
828 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Arkansas River At Arkansas City.
* Until Saturday afternoon.
* At 8:00 AM Thursday the stage was 11.0 feet and rising.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.9 feet by
Friday morning then will fall below flood stage early
Saturday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Fri Sat Sun
Arkansas City 11.0 11.0 Thu 8 AM 12.9 10.5 8.6
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$629
WGUS83 KICT 301928
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
228 PM CDT THU MAR 30 2017
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-310928-
/O.EXT.KICT.FL.W.0011.170331T1200Z-170401T0000Z/
/OXFK1.1.ER.170331T1200Z.170331T1200Z.170331T1200Z.NO/
228 PM CDT THU MAR 30 2017
The Flood Warning continues for
The Arkansas River At Oxford.
* From Friday morning until Friday evening.
* At 2:05 PM Thursday the stage was 15.8 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage Friday
morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Fri Sat Sun
Oxford 17.0 15.8 Thu 02 PM 17.0 14.5 12.7
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-310928-
/O.EXT.KICT.FL.W.0012.000000T0000Z-170402T0325Z/
/ARCK1.1.ER.170330T1209Z.170331T1200Z.170401T1525Z.NO/
228 PM CDT THU MAR 30 2017
The Flood Warning continues for
The Arkansas River At Arkansas City.
* Until Saturday evening.
* At 2:00 PM Thursday the stage was 12.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.9 feet by
early Friday afternoon. The river will fall below flood stage late
Saturday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Fri Sat Sun
Arkansas City 11.0 12.0 Thu 02 PM 12.9 11.4 9.3
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
JAS651
WGUS83 KICT 310208
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT THU MAR 30 2017
...The flood warning is cancelled for the following river in
Kansas...
Arkansas River At Oxford affecting Sumner County.
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive into flooded areas or go around barricades, especially
at night! Nearly two feet of water will carry most vehicles away.
Turn around don't drown.
&&
KSC191-310238-
/O.CAN.KICT.FL.W.0011.000000T0000Z-170401T0000Z/
/OXFK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
908 PM CDT THU MAR 30 2017
The Flood Warning is cancelled for
The Arkansas River At Oxford.
* At 8:50 PM Thursday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 15.9 feet. The
river will fall to 12.6 feet by Saturday morning.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Oxford 17.0 15.6 Thu 9 PM 13.5 11.9 10.7
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-311608-
/O.EXT.KICT.FL.W.0012.000000T0000Z-170401T1000Z/
/ARCK1.1.ER.170330T1209Z.170330T2345Z.170331T2200Z.NO/
908 PM CDT THU MAR 30 2017
The Flood Warning continues for
The Arkansas River At Arkansas City.
* Until late Friday night.
* At 8:00 PM Thursday the stage was 12.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Friday afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Arkansas City 11.0 12.3 Thu 8 PM 10.8 8.7 7.4
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
ESWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Mar 29, 7:17 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 29, 7:17 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Wichita KS 717 AM CDT Wed Mar 29 2017 .SHORT TERM...(Today through Friday night) Issued at 357 AM CDT Wed Mar 29 2017 Forecast highlights: Rain/storms today, and again this weekend into early next week. Latest MRMS precipitation data suggests widespread rain amounts of 1-2 inches, with pockets of 2-3 inches have fallen since yesterday afternoon/evening in a wide north-south strip from central and south-central Kansas east through the Flint Hills of east-central and southeast Kansas. This will likely produce healthy rises on several rivers/streams/creeks this morning, with most probably remaining just below minor flood stage levels. However, a handful of points could exceed minor flood stage, especially if another widespread, prolonged area of moderate to heavy rain moves north across the area this morning (which appears possibly given activity still across Oklahoma). Additionally, a handful of areal flood warnings for minor low-land flooding will remain possible. Once Oklahoma precipitation moves north across the region early this morning, thinking widespread moderate to heavy rain should gradually decrease in coverage, as a mid-level dry slot spreads north over the region. However, portions of central and north- central Kansas will likely see widespread precipitation shield hang around longer due to mid-level deformation zone setting up shop western through northern KS. Attention then turns to strong/severe storm potential from midday through early this evening, generally east of the Kansas Turnpike corridor, as the warm sector retrogrades northwest some in response substantial upper energy approaching from the southwest. If airmass is able to recover from morning convection, strong deep layer shear in concert with steepening lapse rates/cooling aloft and modest instability would support large hail and perhaps locally 60 mph winds with a handful of storms. Tornado threat should remain fairly low given veer-back deep layer shear orientation, but cannot completely be ruled out given the strong wind fields associated with this system. .LONG TERM...(Saturday through Tuesday) Issued at 357 AM CDT Wed Mar 29 2017 Models are finally coming into better agreement with the next system, with consensus supporting more rain/isolated storms this weekend through Monday. Could see pockets of locally heavy rainfall, although this next storm doesn't look as impressive as the current one. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 641 AM CDT Wed Mar 29 2017 Main Hazards: IFR conditions area-wide and thunderstorm potential. Another round of strong moisture transport/upper level divergent flow will move northward across eastern Kansas this morning, with widespread showers and isolated-scattered thunderstorms. A surface low will develop northeast into the southern Flint Hills by 18-19Z with a warm front extending eastward into central Missouri. This would allow several hours of warm sector over the CNU and possibly ICT terminals. Would anticipate this to result in widespread IFR and northeasterly winds gusting to 25-30 kt continuing northwest of the low in Central KS with showers/embedded thunder. IFR stratus may lift to MVFR at least on transient basis this afternoon at CNU and ICT. In addition, isolated to scattered strong to severe storms could affect southeast KS and the Flint Hills this afternoon, near and to the east/southeast of the surface low. Expecting scattered showers tonight as the upper low tracks through, with gusty north- northeasterly winds and widespread IFR for most of eastern Kansas. && .FIRE WEATHER... Issued at 357 AM CDT Wed Mar 29 2017 Wet and cool weather along with things starting to green up should keep fire danger levels fairly low the next several days. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 57 42 51 39 / 90 50 50 10 Hutchinson 48 40 51 37 / 90 60 50 0 Newton 54 42 49 38 / 90 60 50 10 ElDorado 61 43 51 39 / 90 60 50 10 Winfield-KWLD 64 44 52 39 / 80 50 40 10 Russell 46 39 51 36 / 100 70 20 0 Great Bend 46 39 53 35 / 90 70 30 0 Salina 48 40 50 38 / 100 70 50 0 McPherson 48 40 50 37 / 90 70 50 0 Coffeyville 69 48 54 41 / 90 50 50 20 Chanute 69 48 53 41 / 90 60 60 20 Iola 67 49 54 41 / 90 60 60 20 Parsons-KPPF 68 48 54 41 / 90 50 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...JMC FIRE WEATHER...ADK
Hazardous weather outlook, Mar 29, 5:38 AM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 538 AM CDT Wed Mar 29 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 538 AM CDT Wed Mar 29 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Numerous showers and embedded thunderstorms will impact the region today. Healthy rises on area streams, creeks and rivers are likely, with minor flooding of flood-prone and low-lying areas possible. Additionally, a few strong to severe storms are possible this afternoon over southeast Kansas, with the main threats large hail and localized wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Minor flooding on area rivers, streams and creeks will remain possible across mainly south-central Kansas into the weekend. Another storm system is expected to spread additional showers and embedded thunderstorms across the region this weekend into early next week. Strong or severe storms are not expected, although any additional rainfall could aggravate ongoing flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight, although rainfall and flooding reports are always greatly appreciated. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Mar 29, 5:58 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
558 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM FLOOD 5 SSE NEWTON 37.98N 97.31W
03/29/2017 HARVEY KS PUBLIC
FLOODING WAS REPORTED AT SOUTHEAST 60TH ROAD AND SPENCER.
A CREEK WAS COVERING THE ROAD. REPORT RECEIVED VIA SOCIAL
MEDIA.
&&
JMCLocal storm report, Mar 29, 8:16 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
816 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLOOD 6 N PEABODY 38.25N 97.12W
03/29/2017 MARION KS LAW ENFORCEMENT
WATER OVER THE ROADWAY ON NIGHTHAWK ROAD FROM 120TH TO
130TH STREET.
&&
METZGERLocal storm report, Mar 29, 8:23 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
823 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLOOD 4 NNW MARION 38.41N 97.04W
03/29/2017 MARION KS LAW ENFORCEMENT
WATER OVER THE ROAD WAY AT REMMINTON AND 230TH STREET.
&&
METZGERLocal storm report, Mar 29, 8:25 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
825 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLOOD 1 WSW PEABODY 38.17N 97.12W
03/29/2017 MARION KS LAW ENFORCEMENT
WATER OVER THE BRIDGE ON NIGHTHAWK ROAD IN PEABODY, ROAD
IS CLOSED. PEABODY CITY PARK NOW FLOODED.
&&
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 12:47 AM CDT | Special Weather Statement | ICT | Labette, Montgomery, Neosho, Wilson | 58 min |
| Mar 29, 2:20 AM CDT | Special Weather Statement | ICT | Allen, Neosho | 25 min |
| Mar 29, 4:13 AM CDT | River Flood Warning | ICT | Sumner | 34 hr |
| Mar 29, 4:22 AM CDT | River Flood Warning | ICT | Butler | 42 hr |
| Mar 29, 5:00 AM CDT | Areal Flood Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 8 hr |
| Mar 29, 5:06 AM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 8 hr |
| Mar 29, 8:25 AM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
| Mar 29, 8:54 AM CDT | River Flood Warning | ICT | Marion | 42 hr |
| Mar 29, 8:54 AM CDT | River Flood Warning | ICT | Chase | 59 hr |
| Mar 29, 8:54 AM CDT | River Flood Warning | ICT | Chase, Lyon | 3 days |
| Mar 29, 8:55 AM CDT | River Flood Warning | ICT | Butler, Cowley | 45 hr |
| Mar 29, 8:59 AM CDT | River Flood Warning | ICT | Cowley | 3 days |
| Mar 29, 8:59 AM CDT | River Flood Warning | ICT | Butler, Cowley | 37 hr |
| Mar 29, 8:59 AM CDT | River Flood Warning | ICT | Butler, Cowley | 4 days |
| Mar 29, 9:02 AM CDT | River Flood Warning | ICT | Cowley | 3 days |
| Mar 29, 9:30 AM CDT | River Flood Warning | ICT | Reno, Rice | 4 days |
| Mar 29, 1:37 PM CDT | Areal Flood Warning | ICT | Sumner | 6 hr |
| Mar 29, 2:28 PM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Mar 29, 2:56 PM CDT | Special Weather Statement | ICT | Neosho | 34 min |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.